Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have asthma. On advair and high blood pressure medication Legs feel weak while walking. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6641 Questions
Question
Mt wife's legs feel weak while walking and she haves to stop.
It mainly happens when walking up hill, she has asthma and is on Advair and high blood pressure medication.
Posted Wed, 25 Jul 2012 in Asthma and Allergy
 
 
Answered by Dr. Pavan Kumar Gupta 53 minutes later
Hello and thanks for the query.
Weakness or tiredness or feeling fatigued can be caused by several factors.
The most important ones are
1....Drugs used for antihypertensive therapy can have certain side effects. Diuretics may lower potassium levels and can lead to weakness and cramps in the legs. They can also raise blood glucose levels in patients suffering from diabetes. There have been reports of people developing gout on diuretics.

Beta blockers are known to lower blood pressure and slow the heart rate. They can also cause depression and fatigue, as well as asthma symptoms. Patients with diabetes should be closely followed by a physician after taking beta blockers.
2....Heart becoming weak due to long standing hypertension resulting in poor supply of blood in legs resulting in poor supply of oxygen to the legs.
3... Peripheral vascular insufficiency.
4...asthma can itself result in poor oxygenation.
5... Even ADVAIR can cause fatigue.
6.... Lack of iron and B12.
7... Lack of calcium and VIT D...

These are some of the causes amongst a long list of reasons and the best would be to consult a heart specialist and get a ECHO done to look for any heart involvement and see whether her asthma is well under control or not.
Give her B complex vitamins and VIT B12 and look for any deficiency of calcium,iron and VIT D.
A detailed check should reveal the real cause of her tiredness which can be subsequently taken care of.
I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Have asthma. On advair and high blood pressure medication Legs feel weak while walking. Concerned 23 minutes later
In addition to not related to walking she said that she sometimes experices a choking feeling and a dry cough, her high blood pressure medication is Diltiazem 240mg and 120mg.
 
 
Answered by Dr. Pavan Kumar Gupta 6 minutes later
Hello
Diltiazem can cause tiredness and fatigue
It can also result in choking,shortness of breath and tightness of chest.
Please consult your doctor and apprise him about this.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Have asthma. On advair and high blood pressure medication Legs feel weak while walking. Concerned 2 minutes later
Thank-you for your advise, she will follow up with her MD.
 
 
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello
Best of luck to you.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor